I’ve been reading a lot of discussion here about whether weight is a cause or effect of diabetes. I have experienced this twice. The first time was at my initial diagnosis and now, following prolonged high sugar counts. The first time I lost weight right away and my weight and sugars went down. This time as my sugar count has decreased significantly, the belly has started to deflate. There hasn’t been any weight loss to account for this. I believe I’m just as “fat” but it’s different (ie It’s not so hard and I can move it.) I can’t help but think that this is an “effect” of diabetes rather than a cause.
There isn’t a simple answer. T2 is often triggered by one being overweight, but there are other triggers as well. For example, there are a lot of skinny T2s in our special club. Triggering factors aside, T2s can continue to gain weight for several reasons. In your case, you are a T2 taking oral medication(s), so your meds could be causing you to (1) retain water, (2) become hungry and eat more, and/or (3) gain weight by converting glucose into stored fat. Also, if your food intake is more than your body is burning off through exercise and activity, then of course you will gain weight from that as well. Nothing seems to be simple and easy when it comes to diabetes.
Thanks BMD. Stay strong!
Two and a half weeks off diamicron and I have lost 12 pounds… 10 in the past week. My clothes are so loose…the scales must be right. That’s too fast… must have been water. My numbers are now between 7.0 and 10.0 … no more 18’s 13’s or 15’s.
Sounds like you’re making wonderful progress. Congrats!